Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
-
J Korean Epilepsy Soc. 2007 Jun;11(1):64-66. Korean. Case Report.
Kim DG , Kim OJ .
Department of Neurology, College of Medicine, Pochon CHA University, Seongnam, Korea. okjun77@cha.ac.kr, okjun77@hanmail.net
Abstract

Valproic acid (VPA) is one of the most commonly used antiepileptic drug, but has many drug-drug interactions. A 58-year-old male under the vegetative state has been well controlled with valproic acid (VPA) monotherapy without seizure attacks during the last 6 months. Pneumonia developed and panipenem-betamipron (PAPM-BP) for acinetobacter baumannii was administered. Seizure attacks recurred after 12 days of initiating PAPM-BP. During the maintenance period of PAPM-BP, serum level of VPA was decreased. After the cessation of PAPM-BP, serum level of VPA increased to the previous level without further seizure attacks. PAPM-BP should be cautiously used together with VPA because of possible drug-drug interaction.

Copyright © 2019. Korean Association of Medical Journal Editors.